MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 STRAIGHT MOD SCRDRVR 3.5MM; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. G7 STRAIGHT MOD SCRDRVR 3.5MM; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the curved inserter threaded shaft screw broke while trying to disengage the inserter handle from the acetabular cup implant while it was in the patient.The surgeon removed the cup from the patient and implanted a new cup.The screwdriver was returned fractured and no additional information has been provided regarding the event/fracture.
 
Additional Manufacturer Narrative
(b)(4).D10: 110010248 g7 osseoti 4 hole shell 60mm g (b)(6).110003454 g7 curved inserter thd shaft unknown.110003453 g7 curved acet shell inserter (b)(6).Visual examination of the returned product identified wear from previous uses in the hex for the threaded shaft.Device is fractured.Distal threaded tip remains in the shell.Proximal side with hex was returned loose.Shell outer spherical diameter, rim, and inner spherical surface have damage from attempted use and to be separated from instruments.No other damage was noted.Nicks and scratches are noted from previous uses for the screwdriver.Hex tip is confirmed to have fractured off and remains in the inserter threaded shaft in the shell.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.A definitive root cause cannot be determined for the threaded shaft, cup, and screwdriver.This complaint was confirmed based on the returned devices.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor trends.

Brand Name
G7 STRAIGHT MOD SCRDRVR 3.5MM
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22620804
Report Number0001825034-2025-02238
Device Sequence Number15972176
Product Code PBI
UDI-Device Identifier00880304926912
UDI-Public(01)00880304926912(11)180730(10)ZB180501
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number010002749
Device Lot NumberZB180501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Initial Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Patient SexMale